Alert archive / Virginia / Tornado Warnings in 2019

Tornado Warning 48, NWS Wakefield, VA

August 23, 2019Northampton County, Virginia

NWS Wakefield, VA issued this tornado warning at Aug 23, 2019, 6:20 PM EDT for Northampton County, Virginia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2019, 6:20 PM EDT (22:20 UTC)
Expired
Aug 23, 2019, 6:45 PM EDT
In force
25 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Northampton County, VA

The radar

The Norfolk radar (KAKQ), 96 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 23, 3:24 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2019-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 308 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2019-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
308 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

414 
WFUS51 KAKQ 232220
TORAKQ
VAC131-232245-
/O.NEW.KAKQ.TO.W.0048.190823T2220Z-190823T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
620 PM EDT Fri Aug 23 2019

The National Weather Service in Wakefield has issued a

* Tornado Warning for...
  Southern Northampton County in eastern Virginia...

* Until 645 PM EDT.
    
* At 620 PM EDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles south of Cape Charles, moving southeast at 25
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southern Northampton County, including the following locations...
  Cheapside, Kiptopeke, Capeville, Townsend and Kiptopeke State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3717 7580 3710 7588 3709 7592 3707 7594
      3706 7596 3707 7599 3709 7601 3712 7600
      3714 7600 3719 7603 3722 7604 3718 7580
TIME...MOT...LOC 2220Z 295DEG 20KT 3717 7603 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Poche
1 follow-up statement
982 
WWUS51 KAKQ 232239
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
639 PM EDT Fri Aug 23 2019

VAC131-232248-
/O.EXP.KAKQ.TO.W.0048.000000T0000Z-190823T2245Z/
Northampton VA-
639 PM EDT Fri Aug 23 2019

...THE TORNADO WARNING FOR SOUTHERN NORTHAMPTON COUNTY WILL EXPIRE AT
645 PM EDT...
    
The tornadic thunderstorm which prompted the warning has weakened 
and moved out of the warned area. Therefore, the warning will be 
allowed to expire.  However gusty winds and heavy rain are still 
possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
eastern Virginia.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Wakefield.

LAT...LON 3717 7580 3710 7588 3709 7592 3707 7594
      3706 7596 3707 7599 3709 7601 3712 7600
      3714 7600 3719 7603 3722 7604 3718 7580
TIME...MOT...LOC 2238Z 293DEG 23KT 3712 7590 

$$

SEYMOUR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Aug 23, 3:31 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Aug 23, 3:31 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
331 PM EDT Fri Aug 23 2019

.SYNOPSIS...
A cold front is slowly progressing through the area today. The front
will nearly stall over the Carolina coast over the weekend. High
pressure will build in behind the front. Low pressure is expected to
develop along the front early next week.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
As of 300 PM EDT Friday...

Issued a flash flood watch for portions of SE VA and NE NC through
late tonight. The cold front is slowing its progression through VA
this afternoon. Showers and thunderstorms are expected to form along
and out ahead of the front. SPC has the region in a slight risk for
severe wx with damaging winds being the primary threat. The mean
flow across SE VA and NE NC is parallel to the front, and PW values
are around 2 inches so WPC has this part of the region in a slight
risk for excessive rain.

By Saturday morning the front is expected to be just off the
Carolina coast. High pressure builds in behind the front. NE flow
and plenty of low level moisture will be available that additional
showers will be around, especially in far SE VA and NE NC where pops
will still run 50-70 percent. High temps on Saturday will be much
cooler, only reaching the upper 70s in most locations, possibly
cooler in areas where rain persists. There will be a noticeable drop
in humidity especially from I64 north where dewpoints will be in the
upper 50s to lower 60s. Winds behind the front will be out of the
N/NE generally 5 to 10 mph, and a bit higher right along the
coast.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
As of 320 PM EDT Friday...

The models continue to push the sfc cold front southward toward
the Carolina Coast by Saturday evening and then stall it along
the coast as the surface high builds eastward into New England
with a good set up for a wedge to develop along the eastern
seaboard. The big adjustment was to continue to slow the
progression of the pops southward on Sat night as another
shortwave rotates through the exiting trough over northeast and
Mid-Atlantic. By Sunday morning, the surface high looks like it
will push the moisture far enough south to limit the chances for
any showers to mainly NE NC and the VA Tidewater with drying of
the mid and upper level expected to continue through the day on
Sunday suppressing the pcpn farther south through the day.
However, the low level moisture should remain in place with
strong easterly flow through about 850 mb. That may be enough to
hold clouds in place and could limit the day time heating. For
now have gone close to 80s most areas, but if those lower clouds
do hold together could see readings more in the mid 70s toward
the Southern Va Piedmont.

The forecast for Sunday night into Monday could change rapidly
over the next few days depending on the potential development of
a tropical system of the SE US coast. The models are struggling
with the development and location of the system with the 12z GFS
quicker to develop the system and move it northward into the
Carolinas by Monday afternoon while the 12 ECMWF is slower and
farther to the SE off the coast with much less impact to the
region. So for now have maintained a low chance pops for showers
with the moisture overrunning the wedging high and getting
temperatures back toward the lower 80s with good onshore flow.
Again will need to monitor the potential tropical development
along the SE US coast this weekend.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 300 PM EDT Friday...

The early part of the extended forecast will depend much upon any
development and potential track of the tropical disturbance
currently off the FL coast. Latest NHC outlook suggests that
this system will stay well off the local coast. Despite that,
given the proximity to the tropical system and the potential for
some tropical type showers to move across the area, and some
reinforcing moisture/lift from weak upper disturbances moving
across the Mid Atlc and NE states in the W-SW flow aloft, will
maintain low chance PoPs Mon night through Thu. However, if the
tropical system stays further offshore it is conceivable that
much of the middle of next week will be dry other than perhaps
some widely scattered afternoon/evening storms. Otherwise, by
Friday the GFS and ECMWF both show drying across the area as a
ridge axis builds in from the west. As such, have kept Friday
dry.

Temps on Tuesday will trend slightly below normal due to the
extensive cloudiness (although it will be muggy), but then rise to
near normal for Wed-Fri.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 200 PM EDT Friday...

Cold front is currently across central VA roughly from Lynchburg
over to Richmond and Ocean City. Winds have turned to the N/NE
in those locations, and still W/SW ahead of the front. Showers
and thunderstorms will develop this afternoon and evening
bringing periods of MVFR/IFR conditions to the TAF locations. As
the front slows its progression towards the VA/NC line, MVFR
ceilings are likely to persist even after the heaviest of the
rain tapers off overnight. Even after the front pushes through
the area on Saturday, it will likely linger off the Carolina
coast over the weekend. A low pressure developing along the
front and a high building in to the north will keep an easterly
flow with ample moisture for the chance of additional showers
especially at eastern TAF locations.

&&

.MARINE...
As of 245 PM EDT Friday...

Sfc cold front continues to drop south across waters this aftn.
Latest observations reflect NNEly flow over northern waters just
north of the front, with SSW flow over southern waters 10-15 KT just
ahead of the boundary. Sfc cold front will continue to slowly drop
south through central and southern waters late today through this
evening, before slowing down further/nearly stalling near the VA/NC
this evening...eventually pushing south of the region by Saturday
aftn. Ahead of the front, SW will continue ~10 to 15 knots. Behind
the front, winds veer around to the NNE at around 10 to 15 knots.
Still expect a round of showers and T-Storms, with numerous SMW/MWS
likely with convection along the frontal passage this evening over
the Bay, Rivers and northern/central waters. A short-lived surge
likely as cooler air initially settles across the waters. Seas this
aftn and tonight will generally range from 2 to 3 feet, and waves in
the Bay around 1 to 2 feet.

As surface high pressure builds in from the north and low pressure
develops along the Southeast coast on Saturday, NE winds will likely
increase to 15 to 20 knots with gusts to 25 knots. Small Craft
Advisories have been issued for Saturday night and Sunday over the
Bay and lower James, and may be needed with into early next week as
onshore flow persists. NE flow will allow for seas to build to 5 to
6 feet (potentially 7 feet out 20 nm) and waves at the mouth of the
Bay to build to as high as 4 to 5 feet. Winds and seas look to
diminish by mid-week.

High pressure will continue to nose in from the north as the cold
front becomes quasi-stationary offshore Late Sat through Sunday
aftn. By Sunday night, sfc low pressure begins to take shape and
eventually slides NE along the front offshore into early next week.
Pressure gradient becomes more compressed with time Mon/Tue. While
considerable model differences persist, Probabilistic models all
seem to show sfc low tracking along the front. The GFS is a bit
weaker/slower and closest to the coast, while the ECMWF and its
ensemble mean stronger and farther offshore. Upshot for the moment
is strongest winds will remain offshore and will reflect as much for
now. NNW wind orientation should keep seas on the lower side of the
envelope and will stay just below Wavewatch.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Flash Flood Watch through late tonight for NCZ012>017-030>032.
VA...Flash Flood Watch through late tonight for VAZ092-093-095>098-
     524-525.
MARINE...Small Craft Advisory from 6 PM Saturday to 6 PM EDT Sunday for
     ANZ630>632-634.
     Small Craft Advisory from midnight Saturday night to 6 PM EDT
     Sunday for ANZ638.

&&

SYNOPSIS...CMF
NEAR TERM...CMF
SHORT TERM...ESS
LONG TERM...MRD
AVIATION...CMF
MARINE...MAM
Hazardous weather outlook, Aug 23, 5:55 PM EDT, 25 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
555 PM EDT Fri Aug 23 2019

NCZ012>017-030>032-VAZ092-093-095>097-524-525-242200-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Newport News-Hampton/Poquoson-
555 PM EDT Fri Aug 23 2019

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 612 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ060-065>067-079>082-087>090-523-242200-
Prince Edward-Mecklenburg-Lunenburg-Nottoway-Brunswick-Dinwiddie-
Prince George-Charles City-Greensville-Sussex-Surry-James City-York-
555 PM EDT Fri Aug 23 2019

...SEVERE THUNDERSTORM WATCH 612 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ098-242200-
Virginia Beach-
555 PM EDT Fri Aug 23 2019

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 612 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ102-VAZ100-242200-
Eastern Currituck-Northampton-
555 PM EDT Fri Aug 23 2019

...SEVERE THUNDERSTORM WATCH 612 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

This Hazardous Weather Outlook is for northeast North Carolina and
eastern Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MDZ021>024-VAZ048-061-062-064-068-069-075>078-083-085-509>513-
515>522-242200-
Dorchester-Wicomico-Somerset-Inland Worcester-Fluvanna-Cumberland-
Goochland-Caroline-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-New Kent-Middlesex-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
555 PM EDT Fri Aug 23 2019

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia and north central
Virginia.

.DAY ONE...Tonight.

Showers and thunderstorms are expected across the outlook area this
afternoon and this evening. Some storms could be strong, with
locally heavy rainfall...gusty winds...and frequent lightning as the
primary threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ099-242200-
Maryland Beaches-Accomack-
555 PM EDT Fri Aug 23 2019

...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

This Hazardous Weather Outlook is for southeast Maryland and
southeast Virginia.

.DAY ONE...Tonight.

Showers and thunderstorms are expected across the outlook area this
afternoon and this evening. Some storms could be strong, with
locally heavy rainfall...gusty winds...and frequent lightning as the
primary threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ084-086-514-242200-
Gloucester-Mathews-Eastern Chesterfield (Including Col. Heights)-
555 PM EDT Fri Aug 23 2019

...SEVERE THUNDERSTORM WATCH 612 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Virginia, eastern
Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Aug 23, 5:45 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
545 PM EDT FRI AUG 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     LIGHTNING        DINWIDDIE               37.08N 77.59W
08/23/2019                   DINWIDDIE          VA   COUNTY OFFICIAL

            HOUSE STRUCK BY LIGHTNING ON HUNNICUT RD IN
            DINWIDDIE.

&&

05
Local storm report, Aug 23, 5:48 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
548 PM EDT FRI AUG 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     3 ENE MCKENNEY          37.00N 77.68W
08/23/2019                   DINWIDDIE          VA   COUNTY OFFICIAL

            TREES DOWNED BETWEEN MILE MARKER 44 AND 45
            ON I-85.

&&

05
Local storm report, Aug 23, 5:56 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
556 PM EDT FRI AUG 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     MARINE TSTM WIND 6 NE PLUM TREE ISLAND R 37.20N 76.27W
08/23/2019  M43 MPH          ANZ632             VA   MESONET

            MESONET STATION 44072 5 NE PLUM TREE ISLAND
            REFUGE.

&&

05
Special weather statement, Aug 23, 6:02 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Wakefield VA
602 PM EDT Fri Aug 23 2019

VAZ523>525-232245-
Hampton/Poquoson-Newport News-York-
602 PM EDT Fri Aug 23 2019

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN YORK ...
THE CITY OF POQUOSON...THE CITY OF HAMPTON AND THE CENTRAL CITY OF
NEWPORT NEWS...

At 600 PM EDT, a thunderstorm with heavy rain was located over
Beaconsdale, or over Christopher Newport University, moving southeast
at 15 mph.

Wind gusts in excess of 30 mph are possible with this storm.

Rainfall amounts of 1 to 2 inches are possible with this storm.

Locations impacted include...
Newport News, Hampton, Hampton University, Langley AFB, Christopher
Newport University, Patrick Henry Field, Northampton, Buckroe Beach,
Grand View, Denbigh, Tabb, Fort Monroe, Beaconsdale, Oriana, Hilton
Village, Oyster Point, Messick, Hornsbyville, Harris Grove and
Menchville.

This includes the following highways...

Interstate 64 between mile markers 255 and 263.

LAT...LON 3693 7636 3705 7658 3721 7648 3714 7625
      3709 7623 3708 7623
TIME...MOT...LOC 2200Z 294DEG 14KT 3709 7646

05
Special weather statement, Aug 23, 6:04 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Wakefield VA
604 PM EDT Fri Aug 23 2019

NCZ030-232245-
Bertie-
604 PM EDT Fri Aug 23 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERTIE COUNTY...

At 603 PM EDT, a strong thunderstorm was located near Williamston,
moving east at 35 mph.

Wind gusts in excess of 40 mph and pea size hail are possible with
this storm. In addition...Rainfall amounts of 1 to 2 inches are
possible with this storm.

Locations impacted include...
Windsor, Midway, Merry Hill, Quitsna, Woodard and Edenhouse.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3582 7690 3586 7690 3590 7692 3586 7704
      3590 7702 3594 7704 3593 7713 3597 7716
      3611 7672 3602 7667 3599 7668 3593 7674
      3595 7670 3594 7669 3588 7674 3586 7678
      3589 7682 3583 7686
TIME...MOT...LOC 2203Z 254DEG 30KT 3591 7705

MRD
Special weather statement, Aug 23, 6:06 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Wakefield VA
606 PM EDT Fri Aug 23 2019

VAZ098-232230-
Virginia Beach-
606 PM EDT Fri Aug 23 2019

...A STRONG THUNDERSTORM WILL AFFECT THE NORTHEASTERN CITY OF
VIRGINIA BEACH...

At 605 PM EDT, a strong thunderstorm was located over Virginia Beach,
moving east at 25 mph.

Wind gusts in excess of 30 mph are possible with this storm.

Rainfall amounts of up to 1 inch are possible with this storm.

Locations impacted include...
Virginia Beach, Oceana, Rudee Heights, Sigma, Dam Neck, North
Virginia Beach, Oceana NAS, Macons Corner and Pungo.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

LAT...LON 3672 7602 3691 7606 3694 7594 3690 7594
      3685 7593 3673 7589
TIME...MOT...LOC 2205Z 258DEG 23KT 3684 7596

Poche

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 8:12 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach3 hr
Aug 22, 8:37 PM EDTSpecial Marine WarningAKQ53 min
Aug 23, 2:06 PM EDTFlash Flood WatchAKQSouthampton, City of Chesapeake, City of Franklin, City of Hampton, City of Newport News, City of Virginia Beach7 hr
Aug 23, 2:53 PM EDTSmall Craft AdvisoryAKQ5 days
Aug 23, 3:00 PM EDTSpecial Weather StatementAKQHanover30 min
Aug 23, 3:27 PM EDTSpecial Weather StatementAKQHanover33 min
Aug 23, 3:58 PM EDTSpecial Weather StatementAKQIsle of Wight47 min
Aug 23, 4:04 PM EDTSpecial Weather StatementAKQAmelia, Nottoway41 min
Aug 23, 4:07 PM EDTSpecial Marine WarningAKQ113 min
Aug 23, 4:25 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Dinwiddie, Nottoway50 min
Aug 23, 4:26 PM EDTSevere Thunderstorm WarningAKQAccomack38 min
Aug 23, 4:47 PM EDTSpecial Weather StatementAKQCharles City, City of Hopewell43 min
Aug 23, 4:49 PM EDTSpecial Marine WarningAKQ56 min
Aug 23, 5:07 PM EDTSpecial Weather StatementAKQLunenburg23 min
Aug 23, 5:07 PM EDTSevere Thunderstorm WarningAKQDinwiddie, Prince George, Sussex53 min
Aug 23, 5:08 PM EDTAreal Flood AdvisoryAKQChesterfield, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg3 hr
Aug 23, 5:20 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach40 min
Aug 23, 5:30 PM EDTSpecial Marine WarningAKQ60 min
Aug 23, 5:31 PM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Greensville, Lunenburg, Nottoway, Sussex44 min
Aug 23, 5:38 PM EDTSpecial Weather StatementAKQNorthampton37 min
Aug 23, 5:42 PM EDTSpecial Marine WarningAKQ63 min
Aug 23, 5:51 PM EDTSpecial Marine WarningAKQ84 min
Aug 23, 5:52 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach3 hr
Aug 23, 5:58 PM EDTAreal Flood AdvisoryAKQYork, City of Hampton, City of Newport News, City of Poquoson3 hr
Aug 23, 6:02 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Newport News, City of Poquoson43 min
Aug 23, 6:06 PM EDTSpecial Weather StatementAKQCity of Virginia Beach24 min
Aug 23, 6:25 PM EDTSevere Thunderstorm WarningAKQCity of Virginia Beach13 min
Aug 23, 6:29 PM EDTSpecial Marine WarningAKQ31 min
Aug 23, 6:43 PM EDTSpecial Weather StatementAKQGreensville47 min
Aug 23, 7:04 PM EDTAreal Flood AdvisoryAKQIsle of Wight, City of Chesapeake, City of Portsmouth, City of Suffolk116 min
Aug 23, 7:31 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Virginia Beach119 min
Aug 23, 7:33 PM EDTSpecial Marine WarningAKQ57 min

Nearby

Tornado Warnings in Virginia, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.